×

zbMATH — the first resource for mathematics

Interval exchanges, admissibility and branching Rauzy induction. (English) Zbl 1393.37050
Summary: We introduce a definition of admissibility for subintervals in interval exchange transformations. We characterize the admissible intervals using a branching version of the Rauzy induction. Using this notion, we prove a property of the natural codings of interval exchange transformations, namely that any derived set of a regular interval exchange set is a regular interval exchange set with the same number of intervals. Derivation is taken here with respect to return words. We also study the case of regular interval exchange transformations defined over a quadratic field and show that the set of factors of such a transformation is primitive morphic. The proof uses an extension of a result of M. D. Boshernitzan and C. R. Carroll [J. Anal. Math. 72, 21–44 (1997; Zbl 0931.28013)].

MSC:
37E05 Dynamical systems involving maps of the interval
37B10 Symbolic dynamics
68R15 Combinatorics on words
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] V.I. Arnol’d, Small denominators and problems of stability of motion in classical and celestial mechanics. Uspehi Mat. Nauk 18 (1963) 91-192.
[2] P. Baláži, Z. Masáková and E. Pelantová, Characterization of substitution invariant words coding exchange of three intervals. Integers 8 (2008) A20, 21. · Zbl 1210.68078
[3] L’. Balková, E. Pelantová and W. Steiner, Sequences with constant number of return words. Monatsh. Math.155 (2008) 251-263.
[4] J. Berstel, C. De Felice, D. Perrin, C. Reutenauer and G. Rindone, Bifix codes and Sturmian words. J. Algebra 369 (2012) 146-202. · Zbl 1263.68121
[5] V. Berthé, C. De Felice, F. Dolce, J. Leroy, D. Perrin, C. Reutenauer and G. Rindone, Acyclic, connected and tree sets. Monatsh. Math (2015). · Zbl 1309.68160
[6] V. Berthé, C. De Felice, F. Dolce, J. Leroy, D. Perrin, C. Reutenauer and G. Rindone, Maximal bifix decoding. Discrete Math.338 (2015) 725-742. · Zbl 1309.68159
[7] V. Berthé and M. Rigo, Combinatorics, automata and number theory. Vol. 135 of Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge (2010).
[8] V. Berthé, C. De Felice, F. Dolce and J. Leroy, Dominique Perrin, Christophe Reutenauer and Giuseppina Rindone. Bifix codes and interval exchanges. J. Pure Appl. Algebra 219 (2015) 2781-2798. · Zbl 1357.68152
[9] C. Boissy and E. Lanneau, Dynamics and geometry of the Rauzy-Veech induction for quadratic differentials. Ergodic Theory Dynam. Syst.29 (2009) 767-816. · Zbl 1195.37030
[10] M.D. Boshernitzan, Rank two interval exchange transformations. Ergodic Theory Dynam. Syst.8 (1988) 379-394. · Zbl 0657.28013
[11] M.D. Boshernitzan and C.R. Carroll, An extension of Lagrange’s theorem to interval exchange transformations over quadratic fields. J. Anal. Math.72 (1997) 21-44. · Zbl 0931.28013
[12] I.P. Cornfeld, S.V. Fomin and Ya.G. Sinaĭ, Ergodic theory. Vol. 245 of Grundlehren der Mathematischen Wissenschaften, Fundamental Principles of Mathematical Sciences. Translated from the Russian by A.B. Sosinskiĭ. Springer Verlag, New York (1982). · Zbl 0493.28007
[13] C. Danthony and A. Nogueira, Measured foliations on nonorientable surfaces. Ann. Sci. École Norm. Sup.23 (1990) 469-494. · Zbl 0722.57010
[14] F. Durand, A characterization of substitutive sequences using return words. Discrete Math.179 (1998) 89-101. · Zbl 0895.68087
[15] S. Ferenczi and L.Q. Zamboni, Languages of k-interval exchange transformations. Bull. Lond. Math. Soc.40 (2008) 705-714. · Zbl 1147.37008
[16] N. Pytheas Fogg, Substitutions in dynamics, arithmetics and combinatorics. Edited by V. Berthé, S. Ferenczi, C. Mauduit and A. Siegel. Vol. 1794 of Lect. Notes Math. Springer-Verlag, Berlin (2002). · Zbl 1014.11015
[17] Y. Jullian, An algorithm to identify automorphisms which arise from self-induced interval exchange transformations. Math. Z.274 (2013) 33-55. · Zbl 1291.37013
[18] J. Justin and L. Vuillon, Return words in Sturmian and episturmian words. Theoret. Inform. Appl.34 (2000) 343-356. · Zbl 0987.68055
[19] M. Keane, Interval exchange transformations. Math. Z.141 (1975) 25-31. · Zbl 0278.28010
[20] P. Køurka, Topological and symbolic dynamics. Vol. 11 of Cours Spécialisés, Specialized Courses. Société Mathématique de France, Paris (2003).
[21] M. Lothaire, Algebraic combinatorics on words. Vol. 90 of Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge (2002). · Zbl 1001.68093
[22] T. Miernowski and A. Nogueira, Exactness of the Euclidean algorithm and of the Rauzy induction on the space of interval exchange transformations. Ergodic Theory Dynam. Syst.33 (2013) 221-246. · Zbl 1291.37015
[23] V.I. Oseledec, The spectrum of ergodic automorphisms. Dokl. Akad. Nauk SSSR 168 (1966) 1009-1011.
[24] G. Rauzy, Échanges d’intervalles et transformations induites. Acta Arith.34 (1979) 315-328. · Zbl 0414.28018
[25] A. Skripchenko, Symmetric interval identification systems of order three. Discrete Contin. Dyn. Syst.32 (2012) 643-656. · Zbl 1267.37036
[26] M. Viana, Ergodic theory of interval exchange maps. Rev. Mat. Complut.19 (2006) 7-100. · Zbl 1112.37003
[27] L. Vuillon, On the number of return words in infinite words constructed by interval exchange transformations. Pure Math. Appl. (PU.M.A.)18 (2007) 345-355. · Zbl 1224.68069
[28] J.-C. Yoccoz, Interval exchange maps and translation surfaces. In Homogeneous flows, moduli spaces and arithmetic. Vol. 10 of Clay Math. Proc. Amer. Math. Soc., Providence, RI (2010) 1-69.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.